Posted by Archangel on May 19, 2000, at 12:34:29
In reply to Re:archangel, posted by jacquie on May 17, 2000, at 17:12:55
Hi Jacquie, I posted a reply to you yesterday but I must've done something wrong because it's not here. Fortunately I saved a copy (one of my compulsions). Here it is...
Hi Jacquie. Thank you for responding to my post. I've lurked on this board for a while. Honestly, I've been too self-conscious to post before, so I do appreciate your response. I'm glad you posted an update about yourself. I hope your withdrawal from Celexa is still going well. And thank you very much for asking how I'm feeling. I'm doing somewhat better now, thank you.
When you were waking up at night, how long did it take you to fall back asleep? I would generally (but not always) fall back asleep pretty quickly. On bad nights, I was waking up hourly, but for the most part, I'd wake up three or four times.
I was taking Celexa for depression. I have some obsessive tendencies, too, but they're mostly harmless... except for my tendency to continually make self-destructive plans for the "worst case". I can laugh about my harmless ones, though. Here's one of them: I'm kind of a neat freak. I have a hard time tearing open packaging. I just opened a pack of Almond Joys. I cut the end off with scissors. I do the same with everything I must open. One day my boss was standing at the side of my desk. I made some tea and I wanted to sweeten it, so I opened my desk drawer, took out my scissors and cut the end off the sweet-n-low packet! He stood there staring at me for the longest time and finally said, "I hope you did that for my amusement." I had no idea what he was talking about! Then it finally occurred to me that I must have looked awful silly using scissors to open the tiny little sweetener packet, hehe! I took other, similarly cut packets from my trash to prove to him that it wasn't done for his amusement. After thinking about it for a moment, I found it hilarious, too. Fortunately, he has some obsessive tendencies of his own (which he acknowledges), so I didn't feel threatened by his observations or his comments :)
Well, back to the Celexa withdrawal: Like you, I'm not crying as much as earlier in the week. I still feel the vertigo and the "disconnected" feeling, but not as much as Monday and Tuesday. I saw my therapist/pdoc for my regular Tuesday appointment. She was sure I was feeling the effects of withdrawal. I told her I felt unsafe driving my car. She told me not to drive. I laughed and told her I still had to get to work every day! I'm just trying to be extremely careful driving until this passes. I feel the dizziness more when I'm standing or walking. How are you handling things like driving?
I'm still crying, but here too, it's not as much. Unlike earlier in the week when I was crying for no apparent reason, now I seem to be crying for an identifiable reason. I have a friend who is also suffering from depression. She lives 300 miles away. When I think about her I cry. She isn't doing anything to treat her depression. She's convinced herself that she should just "suck it up" and be stronger. Yet just saying that doesn't help her. Her depression is affecting her ability to study and do well in school. She has so much potential that she isn't realizing because she won't seek professional help for her depression. She knows I'm doing the best I can with the support I provide, but I've told her I'm not a professional and I can only do so much. I'm so afraid she's going to give up on college. She only has two coping resources... me and alcohol. She hasn't allowed me to help her much lately. I guess that leaves the bottle for temporary comfort. Helping her has been one of my anchors. It has helped me feel "worthy". And it saddens me so much to see her suffering. Geeze, I'm crying about it now!
Jacquie, why did you stop the Celexa? Was it only because of the interrupted sleep? From what I've read on this board, I guess a two month trial is adequate. What are you taking instead of Celexa? I've taken it for about eight months. I honestly don't know whether it has helped my depression or not. There's absolutely no way of knowing. That's why I told my therapist/pdoc I wanted to stop. She agreed with me. I've been depressed pretty much all my life. The first time I sought help for my depression was late last summer. Celexa is the only med I've tried for the depression. We'll see how I feel without it.
I really don't like taking drugs for anything. I have a hard time convincing myself to take Tylenol for a headache. I'm concerned about my prolonged use of meds like Celexa. There's a history of Parkinson's disease in my family (paternal grandfather and father). Although the experts claim it's not hereditary, I'm still worried. Also, my mother has benign essential tremors. So I really worry about what's in store for me in the future, and I'm concerned about the long-term effects of the use of meds to correct my depression, with respect to Parkinson's, the tremors and my brain chemistry.
Well, I guess I should post this now. I'm sorry if my response is too long. There are reasons for that, too.
That's it. Well, I hope I can successfully post the message this time :)
> hi there- thanks for your advice. almost the same side effects. are you feeling better??? i cry a little every other day or so, but it is nowhere like last friday...open the floodgates. I am dizzy also and while on celexa I awoke 3x every night. i will say it helped me in mnay ways with regards to obsessive thinking and also made me feel better, but no sleep..barely any was getting out of hand. i am trying life without celexa and will give it time. the pharmacist i spoke said she was not surprised by my response to the celexa withdrawel...please let me know how you are. - jacquie
> > jacquie,
> > I'm experiencing something similar. See my response to gil's post of 5/10/00 (Celexa Withdrawl?). I sincerely hope you are feeling better now.
> > Best regards,
> > Archangel (Michael)
> > > Hi- If anyone has had crying as side effect of celexa please let me lnow. I was only on it for 2 months and got off it 2 weeks ago. My first week of withdrawel was okay (May 3), but as I head into the 2nd week I am as weepy as one could get and sometimes it is a flood...non stop with no definate reason...outside of depression, but what i mean is nothing catastrophic initiates it. I am at my lowest. I am then wondering, becasue I still take ambien to sleep if maybe the ambien is making me so weepy. PLEASE, if anyone has gone through this let me know. It is getting so it is hard to goout and about without being bleary & teary eyed. Frightening. thank you for your help. jac